Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



The lattice of closed congruences on a topological lattice

Author: Dennis J. Clinkenbeard
Journal: Trans. Amer. Math. Soc. 263 (1981), 457-467
MSC: Primary 06B30
MathSciNet review: 594419
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Our primary objectives are: (1) if $ L$ is a lattice endowed with a topology making both the meet and join continuous then (i) the natural map which associates a congruence with the smallest topologically closed congruence containing it preserves finite meets and arbitrary joins; (ii) the lattice of such closed congruences is a complete Brouwerian lattice; (2) if $ L$ is a topological (semi) lattice with the unit interval as a (semi) lattice homomorphic image then the lattice of closed (semi) lattice congruences has no compatible Hausdorff topology.

References [Enhancements On Off] (What's this?)

  • [1] G. Birkhoff, Lattice theory, Amer. Math. Soc. Colloq. Publ., vol. 25, Amer. Math. Soc., Providence, R. I., 1967. MR 0227053 (37:2638)
  • [2] P. Crawley and R. P. Dilworth, Algebraic theory of lattices, Prentice-Hall, Englewood Cliffs, N. J., 1973.
  • [3] E. E. Floyd, Boolean algebras with pathological order topologies, Pacific J. Math. 5 (1955), 687-689. MR 0073563 (17:450h)
  • [4] K. H. Hofmann and M. W. Mislove, The lattice of kernel operators and topological algebra, Math. Z. 154 (1977), 175-188. MR 0444534 (56:2884)
  • [5] K. H. Hofmann, M. Mislove and A. Stralka, The Pontryagin duality of compact 0-dimensional semilattices and its applications, Lecture Notes in Math., vol. 396, Springer-Verlag, Berlin and New York, 1974. MR 0354921 (50:7398)
  • [6] A. Stralka, The congruence extension property for compact topological lattices, Pacific J. Math. 38 (1971), 795-802. MR 0304259 (46:3394)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 06B30

Retrieve articles in all journals with MSC: 06B30

Additional Information

Keywords: Brouwerian lattice, congruence lattice, compact Hausdorff topological lattice
Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society